Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 243, NWS Louisville, KY

November 28, 2005Harrison County, Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Nov 28, 2005, 12:28 PM EST for Harrison County, Washington County, Indiana. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 28, 2005, 12:28 PM EST (17:28 UTC)
Expired
Nov 28, 2005, 1:15 PM EST
In force
47 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Harrison County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 51 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 28, 12:50 PM ESTTSTM WND DMGSalem, INBACK PORCH BLOWN OFF HOUSE AND DEPOSITED 400 YARDS AWAY
Nov 28, 1:00 PM ESTTSTM WND DMGSalem, INBACK PORCH BLOWN OFF HOUSE AND DEPOSITED 400 YARDS AWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 28, 12:13 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 543 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
543 m²/s²
0-3 km storm-relative helicity
544 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 281729
SVRLMK
INC061-175-281815-
/O.NEW.KLMK.SV.W.0243.051128T1728Z-051128T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 PM EST MON NOV 28 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AND CENTRAL HARRISON COUNTY IN SOUTH CENTRAL INDIANA
  WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 115 PM EST

* AT 1224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES WEST OF SALEM TO 15 MILES NORTHWEST OF CORYDON TO 12
  MILES WEST OF CORYDON..AND MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SALEM BY 1245 PM
  PEKIN BY 1255 PM
  RAMSEY BY 1250 PM

THIS INCLUDES CHARLESTOWN STATE PARK.

THIS INCLUDES INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND
113.

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3823 8623 3825 8627 3832 8629 3838 8625
      3842 8630 3868 8630 3876 8605 3874 8591
      3853 8588 3848 8599 3841 8604 3820 8596
      3819 8630 3819 8630

$$
TWF
1 follow-up statement
000 
WWUS53 KLMK 281819
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
118 PM EST MON NOV 28 2005

INC061-175-281828-
/O.EXP.KLMK.SV.W.0243.000000T0000Z-051128T1815Z/
WASHINGTON IN-HARRISON IN-
118 PM EST MON NOV 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN AND CENTRAL 
HARRISON...AND WASHINGTON COUNTIES IN SOUTH CENTRAL INDIANA HAS 
EXPIRED...

NO WIND DAMAGE HAS BEEN REPORTED IN THESE AREAS AT THIS TIME. RAIN 
WILL CONTINUE FOR THE NEXT 30 TO 60 MINUTES...ALTHOUGH THERE IS NO 
ADDITIONAL THREAT OF SEVERE WEATHER IN THESE LOCATIONS. 

LAT...LON 3823 8623 3825 8627 3832 8629 3838 8625
      3842 8630 3868 8630 3876 8605 3874 8591
      3853 8588 3848 8599 3841 8604 3819 8596
      3819 8630 3819 8630

$$
TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 10:21 AM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Nov 28, 10:21 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 AM EST MON NOV 28 2005

.MORNING UPDATE...

BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS CREEPING INTO THE
WESTERN CWA ATTM. CURRENT VIS SAT SHOWING WESTERN HALF OF CWA
UNDER CLOUD COVER...WHERE EASTERN HALF IS EXPERIENCING SOME BREAKS
IN THE CLOUDS. SFC TEMPS ALREADY INTO THE MIDDLE AND UPPER 60S SO
AM DOING A QUICK UPDATE TO INCREASE MAX TEMPS A DEGREE OR
TWO...ESPECIALLY IN THE BLUEGRASS REGION OF KENTUCKY. REST OF
FORECAST REMAINS NEARLY THE SAME...WITH PERIODS OF SHRS/STRMS AND
GUSTY WINDS.

LIGHTNING STRIKES FINALLY STARTING TO APPEAR IN THE CONVECTIVE
LINE TO THE WEST RIGHT NOW. CONDITIONS TODAY WILL BE SIMILAR TO
HIGH SHEAR...LOW CAPE DAYS...WHERE STORMS WILL BE SHALLOW SO
LIGHTNING WILL NOT NECESSARILY INDICATE THE STRONGER CELLS. COULD
HAVE STRONG RAIN SHOWERS WITH DAMAGING WINDS GIVEN THE EXTREME
SHEAR. THE 0-1 KM AND 0-3 KM SHEAR IS INCREDIBLE TODAY...SO IF ANY
SFC BASED SHRS/STORMS CAN DEVELOP WITH ANY LOW-LEVEL CAPE...COULD
SEE AN ISOLATED TORNADO OR TWO. WILL CONTINUE TO MONITOR THE
SITUATION...BUT MAY ADD THIS MENTION INTO THE HWO.

UPDATE OUT SHORTLY.

AL

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Nov 28, 11:30 AM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EST MON NOV 28 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1030 AM CST MON NOV 28 2005 /1130 AM EST MON NOV 28 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF AN APPROACHING
COLD FRONT...AND WILL AFFECT THE ENTIRE OUTLOOK AREA THROUGH THIS
EVENING. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THIS
LINE IF ENOUGH HEATING CAN TAKE PLACE. DAMAGING WIND GUSTS WILL BE
THE BIGGEST THREAT...ALTHOUGH AN ISOLATED TORNADO OR TWO IS
POSSIBLE MAINLY ACROSS SOUTH CENTRAL KENTUCKY.

IN ADDITION...SURFACE WINDS OUTSIDE OF ANY STORMS WILL CONTINUE TO
INCREASE AHEAD OF THIS APPROACHING LINE OF SHOWERS AND STORMS.
SOUTHERLY WINDS WILL GUST UP TO 40 MPH IN SOME SPOTS...SO A WIND
ADVISORY IS IN AFFECT FOR THE ENTIRE OUTLOOK REGION. HIGH PROFILE
VEHICLES ON EAST-WEST ROADS SUCH AS INTERSTATE 64...AND THE
BLUEGRASS PARKWAY WILL BE VERY SUSCEPTIBLE TO THE WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

AL

In the hours before

Special weather statement, Nov 28, 11:53 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1153 AM EST MON NOV 28 2005

INZ089-KYZ023-024-026-027-061-062-070>072-281800-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY-
EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN
1053 AM CST MON NOV 28 2005

...STRONG LINE OF THUNDERSTORMS MOVING INTO CENTRAL KENTUCKY...

A LINE OF SHOWERS AND STORMS ALONG A LINE FROM PAOLI INDIANA DOWN
TO MORGANTOWN KENTUCKY WILL PUSH EASTWARD THROUGH SOUTHWEST
INDIANA AND WEST-CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS.
THROUGH 1200 PM CST...THUNDERSTORMS FROM TELL CITY DOWN TO RUSSELLVILLE
WILL PRODUCE WIND GUSTS TO 45 MPH...CLOUD-TO-GROUND LIGHTNING
STRIKES AND HEAVY RAINFALL. A QUICK HALF INCH OF RAIN IS POSSIBLE
WITHIN THE NEXT HOUR. USE CAUTION IF DRIVING AS PONDING OF WATER
ON ROADWAYS ALONG WITH GUSTY WINDS COULD MAKE FOR DIFFICULT TRAVEL.

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 11:32 AM ESTWind AdvisoryLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more8 hr
Nov 28, 12:06 PM ESTSevere Thunderstorm WarningLMKCrawford24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.